Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please.... I need an honest suggestion
Aug 15, 2005

I have developed a mild lipoatrophy in my face after starting COMBIVIR about 8 months ago. Due to resistance, I can not switch to any "nuke" other than ZERIT. "No-nukes" are out of the question. I combine COMBIVIR with REYATAZ-NORVIR & VIREAD. No resistant to any PI. I decided I will have some kind of cosmetic procedure in my face (filling injection). My HIV doctor is not very helpful or supportive in this matter, so I have to find information on my own, and this forum can be very helpful. Thanks for that. My question is: what should I expect after having the filling done if i am still taking AZT? I asumme the filling would not be removed by AZT...but what about the fat I still have in my face? Is there any way to know how far the lipoatrophy will go? I will have this procedure done in South America (I live in USA), so I will have access to either NEW FILL or BIO-ALCAMID. Which one would you recommend considering my case? I also thought about having a lipo-sculpture around my stomach. I have not had any lipodystrophy, its just a little bit of "love-handles". Are these procedures recommended? My VL is undetectable and absolute CD4 620. 29%. The rest of my blood tests are normal. I am 30 years old. Been diagnosed 4 years ago. I want to make sure this does not represent a major risk for my health. Can I have any hope I could change AZT for some other med in the near future? I know I don't have a severe lipoatrophy and maybe most people wouldn't even notice any difference, but I do work with my image, with my face...so the level of anxiety it produces in me is high. I look in the mirror and see a person 10 years older than 8 months ago. I basically look like I'm tired, circles under my eyes all the time and some people think I lost weight when I actually gained 10 pounds in the last year. So, regardless what my doctor say, I know the problem exists. Do you think you can give me any recommendation? I will higly appreciate that. Thank you for taking the time to read and answer it. Peace. Alex

Response from Dr. Conway

Dear Alex:

The approach you are taking to the treatment of lipoatrophy of your face is a sound one. Both approaches (NewFill and BioAlcamid) are valid. The key for you will be to make sure the procedure is done by an expeienced surgeon. Before you decide, make sure you see examples of that surgeon's short-term and long-term results. This is more important than the technique you decide to have done.

As for your therapy, if your viral load is consistently undetectable, you can possibly stay on Truvada/Reyataz/Norvir. The AZT may not be needed. You should discuss this with your doctor. If you do go off the AZT, it will be important to monitor your viral load closely over the next 1-2 months to make sure you stay suppressed.



Previous
please advise me.
Next
Switching meds for Lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement